Archives of the Turkish Society of Cardiology
Palmar psoriasis, a rare side effect of beta-blocker theraphy: a case report [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2012; 40(5): 451-453 | DOI: 10.5505/tkda.2012.77902

Palmar psoriasis, a rare side effect of beta-blocker theraphy: a case report

Meltem Refiker Ege1, Yesim Guray2, Umit Guray2, Burcu Demirkan2
1Department of Cardiology, Kavaklıdere Umut Hospital, Ankara
2Department of Cardiology, Türkiye Yüksek Ihtisas Education and Research Hospital, Ankara, Turkey

A 45-year-old woman presented to our outpatient clinic with reddish eruptions in both palms. We have learned that she was prescribed metoprolol at another medical center to treat new onset hypertension. On her physical examination there were no associated lesions on the body. All other physical findings, as well as blood chemistry, urine analysis, and complete blood count, were found to be normal. After her consultation with the dermatology department, palmar psoriasis due to metoprolol therapy was diagnosed. The personal and family history of the patient yielded no history for psoriasis. Metoprolol therapy was withdrawn and topical treatment with corticosteroid was recommended. The patient has returned to the clinic subsequently, with no recurrence of the lesions. Psoriazis is one of the rare side effects of beta-blocker therapy.

Keywords: Adrenergic beta-antagonists/adverse effects, psoriasis/chemically induced

How to cite this article
Meltem Refiker Ege, Yesim Guray, Umit Guray, Burcu Demirkan. Palmar psoriasis, a rare side effect of beta-blocker theraphy: a case report. Turk Kardiyol Dern Ars. 2012; 40(5): 451-453

Corresponding Author: Meltem Refiker Ege, Türkiye
© Copyright 2020 Archives of the Turkish Society of Cardiology
LookUs & Online Makale